MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP

KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP
Model Number WNDARM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged bleeding event requiring cauterization is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.The patient is on anticoagulation therapy, has a history of severe lower extremity arterial disease, and multiple other potentially contributing comorbidities.A device evaluation is pending return of the device.Device labeling, available in print and online, states: contraindications do not place foam dressings of the v.A.C.® therapy system directly in contact with exposed blood vessels, anastomotic sites, organs, or nerves.Warnings bleeding: with or without using v.A.C.® therapy, certain patients are at high risk of bleeding complications.The following types of patients are at increased risk of bleeding, which, if uncontrolled, could be potentially fatal: · patients who have weakened or friable blood vessels or organs in or around the wound as a result of, but not limited to: · suturing of the blood vessel (native anastomosis or grafts) / organ · infection · trauma · radiation · patients without adequate wound hemostasis · patients who have been administered anticoagulants or platelet aggregation inhibitors · patients who do not have adequate tissue coverage over vascular structures if v.A.C.® therapy is prescribed for patients who have an increased risk of bleeding complications, they should be treated and monitored in a care setting deemed appropriate by the treating physician.If active bleeding develops suddenly or in large amounts during v.A.C.® therapy, or if frank (bright red) blood is seen in the tubing or in the canister, immediately stop v.A.C.® therapy, leave dressing in place, take measures to stop the bleeding and seek immediate medical assistance.The v.A.C.® therapy units and dressings should not be used to prevent, minimize or stop vascular bleeding.Protect vessels and organs: all exposed or superficial vessels and organs in or around the wound must be completely covered and protected prior to the administration of v.A.C.® therapy.Always ensure that v.A.C.® foam dressings do not come in contact with vessels or organs.Use a thick layer of natural tissue should provide the most effective protection.If a thick layer of natural tissue is not available or is not surgically possible, multiple layers of non-adherent dressing material may be considered as an alternative, if deemed by the treating physician to provide a complete protective barrier.If using non-adherent materials, ensure they are secured in a manner that will maintain their protective position throughout therapy.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 24-nov-2023, the following information was provided to kci by the patient: on 20-nov-2023, the activ.A.C.¿ ion progress¿ remote therapy monitoring system was placed on hold allegedly due to bleeding from skin.On 01-dec-2023, the following information was provided to kci by the wound care center nurse: on (b)(6) 2023, the patient was seen at the wound care center and had active bleeding from the wound.Silver nitrate was used to cauterize the wound and v.A.C.® therapy was placed on hold.The cause of the bleeding was unknown, but patient is on anticoagulation medication.A device evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system is pending return of the device.
 
Event or Problem Description
On 28-feb-2024, a device evaluation was completed by kci quality engineering.On (b)(6) 2023, the device was tested per quality control procedure by a kci service center, and the unit passed the quality control checks and met specifications.On (b)(6) 2023, the device was placed with the patient.On (b)(6) 2024, the device was tested per quality control procedure by a kci service center and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the additional information provided regarding the device, kci's assessment remains the same; it cannot be determined that the alleged bleeding event requiring cauterization is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.The device passed quality control checks and met specifications before and after patient placement.

Brand Name
ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key18356298
Report Number3009897021-2023-00078
Device Sequence Number17873619
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDARM
Device Catalogue Number420095
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN 81 MG DAILY - OCT 2023; ATORVASTATIN 40 MG EVERY NIGHT; GABAPENTIN 300 MG THREE TIMES PER DAY; PLAVIX 75 MG ONE TABLET DAILY - OCT 2023; XANAX 1 MG TWICE PER DAY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight128 KG